Thunderstorm Wind, Oakland
- When
- July 26, 6:10 AM EST
- Where
- Oakland County, Southfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -83.283
Three trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 26, 5:15 AM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 AM EDT TUE JUL 26 2005
.AVIATION...
PREFRONTAL CONVECTION MOVING RAPIDLY EAST...AND WILL BE EAST OF TAF
SITES BY 12Z. IN ITS WAKE VFR CIGS THROUGH 15Z. THEN ANTICIPATE
AIRMASS TO DESTABILIZE RAPIDLY AND CONVECTION TO REFIRE. SEVERE
CONVECTION LIKELY BY 17Z...ESPECIALLY FROM FNT SOUTHWARD...WITH
DAMAGING WINDS THE MAIN THREAT. SOUTHWEST SURFACE WINDS TO INCREASE
AFTER 12Z TO 15KTS WITH GUSTS TO 25KTS AND PERSIST THROUGH MID
AFTERNOON...THEN SHIFTING TO THE NORTHWEST OVER THE NORTHERN PORTION
OF THE REGION. FRONT TO PASS INTO THE NORTHERN OHIO VALLEY AFTER
00Z...WITH SCATTERED RAIN SHOWERS FNT/MBS AND SCATTERED TRW DTW/DET
THROUGH 04Z...IN WAKE OF FRONTAL PASSAGE. ANTICIPATE WIDESPREAD MVFR
CIGS AFTER 04Z AS COOLER AIR FILTERS INTO THE REGION.
&&
.SHORT TERM...TONIGHT AND TUESDAY...ISSUED AT 326 AM
CONVECTION ACROSS THE NORTHERN CWA HAS TRANSITIONED TO ALL ELEVATED
AS SURFACE BASED CAPES HAVE DIMINISHED OVERNIGHT. CONVECTION WILL
ALSO CONTINUE TO BE FOCUSED ACROSS THE NORTHERN PORTION OF THE CWA
THROUGH 12Z AS WARM FRONT LIFTS NORTH AND LOW LEVEL JET STRENGTHENS.
STILL ANTICIPATE SEVERE CONVECTION AHEAD OF COLD FRONT LATE MORNING
THROUGH THE AFTERNOON. WESTWARD EXTENSION OF MCS CLOUD SHIELD
ALREADY SHOWING INDICATIONS OF BREAKING UP...IF THIS TREND CONTINUES
SOUTH HALF OF THE CWA LIKELY TO SEE AT LEAST SOME FILTERED SUN AND
TEMPS JUMPING UP TO NEAR 90. THIS WILL HELP BOOST CAPES BACK TO OVER
3000 J/KG. WILL CONTINUE WITH MENTION OF NUMEROUS TSTMS THROUGH 22Z
AT THIS TIME.
COLD FRONT IS MAKING GOOD PROGRESS THROUGH WEST CENTRAL WISCONSIN AT
07Z...WITH THE GFS SHOWING A BETTER DEPICTION OF QPF FIELD AT 06Z.
MAIN CONCERN FOR TODAY WILL BE TIMING OF FRONT AND DEGREE OF
INSTABILITY AHEAD OF FRONT. BASED ON CURRENT EXTRAPOLATION LOOKS
LIKE FRONT WILL MAKE IT THROUGH NORTHERN PORTION OF CWA BY MID
AFTERNOON. NOT SURE HOW FAST FRONT WILL CLEAR THE MI/OH BORDER
THOUGH. NAM/GFS SHOWING PERSISTENT RRQ OF UPPER JET OVER SOUTHEAST
LOWER MICHIGAN THIS AFTERNOON AND EVENING...WITH GFS SUGGESTING A
WAVE DEVELOPING ON THE FRONT AND A LAGGING QPF FIELD. PREFER THE GFS
SOLUTION AT THIS TIME BASE ON 300 MB JET POSITION. AS A RESULT WILL
LINGER SHOWERS OVER THE SAGINAW VALLEY THROUGH EARLY EVENING AS WELL
AND ACROSS THE FAR SOUTH THROUGH 12Z WEDNESDAY.
THREAT OF SEVERE CONVECTION MAINLY BETWEEN 17-22Z...AS MODELS SHOW
850 MB THERMAL AXIS EAST OF THE STATE BY 00Z AND NEGATIVE THETA-E
ADVECTION APPROACHING FROM THE NORTHWEST. MAIN THREAT FOR THIS
AFTERNOON WILL BE WIND DAMAGE AS WIND FIELDS INCREASE AND
CONTRIBUTION OF PRECIP LOADING AS PWATS REMAIN AROUND 2 INCHES.
&&
.LONG TERM...ISSUED AT 326 AM
UPPER LEVEL TROF AND DEPARTING 300MB JET MAY JUST HOLD THE FRONT
A BIT FURTHER NORTH (CLOSER TO THE GFS, CANADIAN AND LOCAL WRF-XX)
TO KEEP THE CHANCE FOR SHOWERS ACROSS LENAWEE-MONROE COUNTIES
EARLY WEDNESDAY MORNING. FURTHER EVIDENCE IS ALSO SEEN WITHIN THE
CROSS SECTIONS WITH SOME FGEN IN THE POST-FRONTAL REGION AND
RESIDUAL LIFT IN THE OMEGA PATTERN. THEN QUICK SUBSIDENCE UNFOLDS
ACROSS THE STATE AS ELONGATED SURFACE HIGH FROM CENTRAL CANADA
WILL PROVIDE MUCH NEEDED RELIEVE FROM THE HEAT AND HUMIDITY ACROSS
THE CENTER OF THE NATION INTO THE GREAT LAKES. GRADIENT WILL
SUBSIDE QUICKLY IN THE AFTERNOON BUT STILL SOME DIURNAL CU AS
TEMPERATURES WILL RISE INTO THE 70S WITH DEWPOINTS FALLING BACK
INTO THE 50S
THOSE LOWER DEWPOINTS WITH HIGH PRESSURE IN CONTROL WILL RESULT IN
IDEAL RADIATIONAL COOLING WEDNESDAY NIGHT. IN FACT, TEMPERATURES
OUTSIDE OF METRO AREAS WILL LIKELY DIP BACK INTO THE LOWER 50S.
THAT IS QUITE COOL, AND LOOK BACK AT RECORDS... MBS AT 47, FNT/DTW
AT 48...SO WE SHOULD REMAIN ABOVE THOSE VALUES.
THE PAST SEVERAL DISCUSSIONS POINT TOWARD ANOTHER COLD FRONT COMING
DOWN FROM CENTRAL CANADA AND APPROACHING THE UPPER GREAT LAKES LATE
THURSDAY INTO THURSDAY NIGHT. SEVERAL RUNS OF THE NCEP SUITE
SUGGEST A BIT MORE MOISTURE AND CONVERGENCE FOR SOME CONVECTION TO
DEVELOP ALONG THE FRONT. THIS BOUNDARY IS EXPECTED TO ARRIVE DURING
THE AFTERNOON HOURS ON FRIDAY ACROSS THE CWA. TIMING FROM THE
CANADIAN, WRF-XX AND DGEX SUGGEST LOCATIONS SOUTH OF I69 WOULD BE
UNDER A BETTER CHANCE TO SEE SOMETHING (CONVECTION). CAPES FROM
THESE MODELS POINT TOWARD SEVERAL HUNDRED JOULES AND SURFACE BASED
LI/S INTO THE THE NEGATIVE VALUES. MOISTURE PROGGED TO BE NARROW
ALONG THE BOUNDARY WITH THE ABOVE MENTIONED MODEL SHOWING LIGHT QPF
DURING THE AFTERNOON. WE HAVE DECIDED TO ADD IN A SLIGHT CHANCE FOR
SHOWER/STORM FOR LOCATIONS SOUTH OF I69.
THIS FRONT SHOULD WASH OUT AS ANOTHER COOL SURFACE HIGH FROM CANADA
DIVES INTO THE GREAT LAKES INTO THE WEEKEND. THIS RIDGE IS EXPECTED
TO HOLD FOR THE REMAINDER OF THE WEEKEND AS HEIGHTS BUILD OVER THE
CENTER OF THE NATION AND TEMPERATURES WILL LIKELY RESPOND TOWARD
SUMMER LEVELS ONCE AGAIN INTO EARLY NEXT WEEK. WE WILL HAVE TO
WATCH FOR SOME TROPICAL ENTITY EARLY NEXT WEEK APPROACHING THE OHIO
VALLEY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ423-LCZ460...10 AM TUESDAY TO 6 PM
TUESDAY.
MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...LEZ444...10 AM TUESDAY TO 6 PM TUESDAY.
&&
SHORT TERM...GSS
LONG TERM....BGM
HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 441 AM EDT TUE JUL 26 2005 MIZ047>049-053-054-270845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- 441 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH 3 PM AS A STRONG COLD FRONT APPROACHES THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON. MIZ055-060>063-068>070-075-076-082-083-270845- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 441 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 7 AM AND CONTINUE THROUGH THE AFTERNOON AS A STRONG COLD FRONT APPROACHES THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE REGION THROUGH MIDNIGHT...BUT SEVERE THUNDERTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-270845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 441 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 7 AM AND CONTINUE THROUGH THE AFTERNOON AS A STRONG COLD FRONT APPROACHES THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SCATTERED THUNDERSTORMS WILL CONTINUE OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE THROUGH MIDNIGHT...BUT SEVERE THUNDERTORMS ARE NOT EXPECTED. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE FROM 10 AM THROUGH 6 PM TUESDAY. PLEASE SEE THE LATEST MARINE PRODUCTS ISSUED BY THIS OFFICE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE FRIDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON.
The Detroit radar (KDTX), 30 km away, was scanning. The volume nearest the first event began at 11:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466413.